MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. PIP SZ. 10 PROXIMAL; HIGH DEMAND, REVISION, SEMI-CONSTRAINED, PYROLYTIC CARBON, UNCEMENTED FINGER PRO

ASCENSION ORTHOPEDICS, INC. PIP SZ. 10 PROXIMAL; HIGH DEMAND, REVISION, SEMI-CONSTRAINED, PYROLYTIC CARBON, UNCEMENTED FINGER PRO
Catalog Number PIP-200-10P-WW
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during a pip replacement surgery, while impacting the proximal component of the pip sz.10 proximal into the broached canal, the implant snapped in two, separating the stem from the head.The stem was lodged in the canal, which had to be burred out before replacing with another proximal component.No pieces fell into the patient.The procedure was resumed, after a non-significant delay, with a s+n back-up device in the original hole.Surgeon was happy with the second implant and the result was unaffected.The status of the patient is fine.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H3, h6: the device was not returned for evaluation.However, the photographs were reviewed and revealed that the pip sz.10 proximal is fractured.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According with the implant and instrumentation manufacturing specification, all implants and instrumentation will be 100% visually inspected for any damaged areas.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include surgical technique and/or excessive forces.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Additional information: d5, d7a, d8, h8.

Brand Name
PIP SZ. 10 PROXIMAL
Common Device Name
HIGH DEMAND, REVISION, SEMI-CONSTRAINED, PYROLYTIC CARBON, UNCEMENTED FINGER PRO
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21066321
Report Number3002788818-2025-00001
Device Sequence Number3279182
Product Code OMX
UDI-Device Identifier00885556858400
UDI-Public885556858400
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
H010005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPIP-200-10P-WW
Device Lot Number210858E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer01/28/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown